Training & Nutrition - What causes my legs cramps after touring?
Bikeforums.net is a forum about nothing but bikes. Our community can help you find information about hard-to-find and localized information like bicycle tours, specialties like where in your area to have your recumbent bike serviced, or what are the best bicycle tires and seats for the activities you use your bike for.
07-08-09, 01:52 PM
Every summer for the past few years, my friend and I tour around one of the Great Lakes. We average over 100 plus mile per day and cycle daily for a couple of weeks.
While riding I drink lots of water and Gatorade.
Every year, after I stop riding our tour, I develop strong leg cramps for three to five days after our ride.
What causes this? Am I going in Gatorade withdrawel?
07-08-09, 06:34 PM
Sorry, do a search. We answer this question EVERY week and there is another thread on cramps on the front page.
07-09-09, 03:59 PM
Well yes, Anthony, but give a poor guy a break. You are obviously becoming depleted in a major nutrient. Try taking three 500mg calcium/250mg magnesium pills/day when you tour. One with breakfast, one immediately after the ride, one at bedtime. Also think about your salt. You need at least 3/4 tsp./day. If you eat in restaurants, no problem. If you eat mostly bike food, may be problem. Also, you might take Endurolytes during your rides. They have many of the minor minerals, etc., in them. Gatorade is not miracle stuff. IIRC, it's possible to become quite depleted in many nutrients while (because of?) using Gatorade.
07-12-09, 07:47 PM
would anyone suggest some simple rides once he is home too?
also warm baths with a lot of epsom salt can do a world of good. 20 min minimum
Powered by vBulletin® Version 4.1.12 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.